MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA UNCUFFED NEONATAL FLEXTEND PLUS STRAIGHT FLANGE TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA UNCUFFED NEONATAL FLEXTEND PLUS STRAIGHT FLANGE TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 60NFPS35
Medical Device Problem Codes Break (1069); Fracture (1260); Detachment of Device or Device Component (2907); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/26/2019
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that the flange of a smiths medical bivona uncuffed neonatal flextend plus straight flange tracheostomy tube cracked and separated from the tube.There were no adverse effects.
 
Additional Manufacturer Narrative
Evaluation results: four (4) bivona tracheostomy tubes (neo/ped flextend plus) were received without their original packaging inside a ziploc bag.The samples were received in used condition.Visual inspection was performed at 12 inches under normal conditions of illumination in order to detect any damage on the parts.During the visual inspection, it was observed that the flanges were broken and had splits.The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.The most probable root cause is that the damage occurred after the product left the manufacturing facility.

Brand Name
BIVONA UNCUFFED NEONATAL FLEXTEND PLUS STRAIGHT FLANGE TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8647831
Report Number3012307300-2019-01750
Device Sequence Number2353871
Product Code JOH
UDI-Device Identifier15021312516692
UDI-Public15021312516692
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number60NFPS35
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer04/29/2019
Initial Report FDA Received Date05/28/2019
Supplement Report FDA Received Date05/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1